Alert archive / Oklahoma / High Wind Warnings in 2006
High Wind Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Apr 7, 2006, 4:01 AM CDT for Lipscomb County, Ochiltree County, Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 7, 2006, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2006, 4:01 AM CDT (09:01 UTC)
- In effect from
- Apr 7, 2006, 10:00 AM CDT
- Expired
- Apr 7, 2006, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Lipscomb County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 157 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 070901 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 401 AM CDT FRI APR 7 2006 ...VERY WINDY CONDITIONS WILL PERSIST TODAY... .A STRONG SURFACE LOW PRESSURE SYSTEM IN NORTHERN KANSAS WILL MOVE SOUTH CREATING A TIGHT PRESSURE GRADIENT IN THE TEXAS AND OKLAHOMA PANHANDLES. THIS WILL BRING GUSTY WEST WINDS THIS MORNING. A COLD FRONT WILL MOVE ACROSS THE PANHANDLES EARLY BY NOON BRINGING STRONG NORTH WINDS TO THE AREA. OKZ001>003-TXZ004-005-071715- /O.NEW.KAMA.HW.W.0003.060407T1500Z-060408T0000Z/ CIMARRON-TEXAS-BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...PERRYTON...BOOKER...HIGGINS...FOLLETT 401 AM CDT FRI APR 7 2006 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. A TIGHT SURFACE PRESSURE GRADIENT THIS MORNING WILL BRING STRONG NORTHWEST WINDS OF 40 MPH WITH GUSTS TO NEAR 60 MPH. A COLD FRONT WILL MOVE THROUGH THE OKLAHOMA AND NORTHEAST TEXAS PANHANDLES BY NOON BRINGING A WIND SHIFT TO THE NORTH AND CONTINUED STRONG WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ TXZ001>003-006>010-013>015-018>020-071715- /O.NEW.KAMA.WI.Y.0004.060407T1500Z-060408T0000Z/ DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...CANADIAN... PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...CLAUDE... CLARENDON...WELLINGTON 401 AM CDT FRI APR 7 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. A TIGHT SURFACE PRESSURE GRADIENT THIS MORNING WILL BRING NORTHWEST WINDS OF 35 MPH WITH GUSTS TO NEAR 50 MPH. A COLD FRONT WILL MOVE THROUGH THE TEXAS PANHANDLE THIS AFTERNOON BRINGING A WIND SHIFT TO THE NORTH AND CONTINUED GUSTY WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PERSONS IN THE TEXAS PANHANDLE NEAR THE BURN SCARS FROM THE RECENT GRASS FIRES SHOULD BE PREPARED FOR LOW VISIBILITIES AS THE WINDS PICK UP DUST AND ASH FROM THE BURNED AREAS. VISIBILITIES COULD DROP BELOW 1 MILE AT TIMES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ JJB/LG
2 follow-up statements
000 WWUS74 KAMA 071605 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1105 AM CDT FRI APR 7 2006 ...VERY WINDY CONDITIONS WILL PERSIST TODAY... .A STRONG SURFACE LOW PRESSURE SYSTEM IN NORTHERN KANSAS HAS PUSHED A COLD FRONT THROUGH THE AREA THIS MORNING. HIGH PRESSURE BUILDING BEHIND THE FRONT WILL CREATE STRONG NORTHWEST TO NORTH WINDS ACROSS THE PANHANDLES REGION. OKZ001>003-TXZ004-005-080000- /O.CON.KAMA.HW.W.0003.000000T0000Z-060408T0000Z/ CIMARRON-TEXAS-BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...PERRYTON...BOOKER...HIGGINS...FOLLETT 1105 AM CDT FRI APR 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A COLD FRONT HAS MOVED THROUGH THE AREA BRINGING STRONG NORTHWEST TO NORTH WINDS OF 40 MPH WITH GUSTS TO NEAR 60 MPH. WINDS ARE EXPECTED TO DIMINISH BY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ TXZ001>003-006>010-013>015-018>020-080000- /O.CON.KAMA.WI.Y.0004.000000T0000Z-060408T0000Z/ DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...CANADIAN... PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...CLAUDE... CLARENDON...WELLINGTON 1105 AM CDT FRI APR 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A COLD FRONT HAS MOVED THROUGH THE AREA BRINGING STRONG NORTHWEST TO NORTH WINDS OF 35 MPH WITH GUSTS TO NEAR 50 MPH. WINDS ARE EXPECTED TO DIMINISH BY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PERSONS IN THE TEXAS PANHANDLE NEAR THE BURN SCARS FROM THE RECENT GRASS FIRES SHOULD BE PREPARED FOR LOW VISIBILITIES AS THE WINDS PICK UP DUST AND ASH FROM THE BURNED AREAS. VISIBILITIES COULD DROP BELOW 1 MILE AT TIMES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
000 WWUS74 KAMA 071732 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1232 PM CDT FRI APR 7 2006 ...VERY WINDY CONDITIONS WILL PERSIST TODAY... .A STRONG SURFACE LOW PRESSURE SYSTEM IN NORTHERN KANSAS HAS PUSHED A COLD FRONT THROUGH THE AREA THIS MORNING. HIGH PRESSURE BUILDING BEHIND THE FRONT WILL CREATE STRONG NORTHWEST TO NORTH WINDS ACROSS THE PANHANDLES REGION. OKZ001>003-TXZ004-005-080000- /O.CON.KAMA.HW.W.0003.000000T0000Z-060408T0000Z/ CIMARRON-TEXAS-BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...PERRYTON...BOOKER...HIGGINS...FOLLETT 1232 PM CDT FRI APR 7 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A COLD FRONT HAS MOVED THROUGH THE AREA BRINGING STRONG NORTHWEST TO NORTH WINDS OF 40 MPH WITH GUSTS TO NEAR 60 MPH. WINDS ARE EXPECTED TO DIMINISH BY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ TXZ011-012-016-017-080000- /O.EXA.KAMA.WI.Y.0004.000000T0000Z-060408T0000Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON 1232 PM CDT FRI APR 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A COLD FRONT HAS MOVED THROUGH THE AREA BRINGING STRONG NORTHWEST TO NORTH WINDS OF 35 MPH WITH GUSTS TO NEAR 50 MPH. WINDS ARE EXPECTED TO DIMINISH BY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PERSONS IN THE TEXAS PANHANDLE NEAR THE BURN SCARS FROM THE RECENT GRASS FIRES SHOULD BE PREPARED FOR LOW VISIBILITIES AS THE WINDS PICK UP DUST AND ASH FROM THE BURNED AREAS. VISIBILITIES COULD DROP BELOW 1 MILE AT TIMES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ TXZ001>003-006>010-013>015-018>020-080000- /O.CON.KAMA.WI.Y.0004.000000T0000Z-060408T0000Z/ DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...HARTLEY...CHANNING...DUMAS...BORGER...MIAMI...CANADIAN... PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...CLAUDE... CLARENDON...WELLINGTON 1232 PM CDT FRI APR 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A COLD FRONT HAS MOVED THROUGH THE AREA BRINGING STRONG NORTHWEST TO NORTH WINDS OF 35 MPH WITH GUSTS TO NEAR 50 MPH. WINDS ARE EXPECTED TO DIMINISH BY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PERSONS IN THE TEXAS PANHANDLE NEAR THE BURN SCARS FROM THE RECENT GRASS FIRES SHOULD BE PREPARED FOR LOW VISIBILITIES AS THE WINDS PICK UP DUST AND ASH FROM THE BURNED AREAS. VISIBILITIES COULD DROP BELOW 1 MILE AT TIMES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 7, 3:48 AM CDT, 13 minutes earlier.
Area forecast discussion, Apr 7, 3:48 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
348 AM CDT FRI APR 7 2006
.DISCUSSION...
UPPER LOW OVER SOUTHEAST NEBRASKA IS EXPECTED TO DRIFT SOUTHWARD
TODAY AS ANOTHER JET STREAK MOVES AROUND THE BOTTOM SIDE OF THE
TROUGH. THE PANHANDLES ARE GOING TO BE IN THE GENERAL SUBSIDENCE
REGION TO THE WEST AND SOUTHWEST OF THE LOW. HOWEVER...THE JET
DYNAMICS WILL HELP TO DRAW THE WRAP AROUND CLOUDS SOUTHWARD INTO AT
LEAST THE NORTHERN CWA TODAY. SOME RAIN SHOWERS ARE ALSO POSSIBLE
IN THIS WRAP AROUND IN THE NORTHEAST. THE BIG STORY WILL BE THE
WINDS AGAIN. HAVE GONE AHEAD AND ISSUED A HIGH WIND WARNING FOR THE
OKLAHOMA PANHANDLE AND THE FAR NORTHEAST TEXAS PANHANDLE WITH A
WIND ADVISORY ACROSS THE REST OF THE CWA EXCEPT FOR THE SOUTHWEST.
MODELS CONTINUE TO UNDER DO THE SURFACE PRESSURE GRADIENT LIKE
YESTERDAY. TIGHTEST GRADIENT LOOKS TO BE ACROSS THE NORTH TODAY AS
SURFACE HIGH BUILDS SOUTHWARD ALONG THE LEE-SIDE OF THE COLORADO
ROCKIES BEHIND THE COLD FRONT WHICH IS MOVING THROUGH SOUTHEAST
COLORADO AND SOUTHWEST KANSAS EARLY THIS MORNING. ANY VIRGA AROUND
THE REGION WILL ALSO ENHANCE ANY STRONG WINDS AS WELL. WILL GO WITH
A FIRE DANGER STATEMENT TODAY AS RH/S SHOULD REMAIN ABOVE 15
PERCENT. HOWEVER...STILL COULD BE A DANGEROUS FIRE DAY AS THERE ARE
STILL SOME ONGOING FIRES.
UPPER LOW FINALLY MOVES OFF TO THE EAST ON SATURDAY AND WINDS
SHOULD RELAX. AS UPPER LOW MOVES TOWARDS THE EAST COAST...AN UPPER
LEVEL RIDGE WILL BUILD OVER THE PLAINS THROUGH MUCH OF NEXT WEEK.
THE RIDGE ESPECIALLY GETS A BOOST BY LATE NEXT WEEK AHEAD OF
DIGGING UPPER LOW NEAR SOUTHERN CALIFORNIA. WILL HAVE TO WATCH
DRYLINE ACTIVITY NEXT WEEK AS SOUTHWEST FLOW ALOFT MAY BRING SOME
MINOR SHORT WAVES OUR WAY. RIGHT NOW IT APPEARS THAT THE
INSTABILITY WILL NOT BE THERE...SO WILL NOT INSERT POPS NOW.
THANK YOU FOR THE COORDINATION PUB...DDC...OUN AND LUB.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 64 33 65 43 / 0 0 0 0
BEAVER OK 57 30 63 41 / 40 0 0 0
BOISE CITY OK 60 28 63 41 / 20 0 0 0
BORGER TX 62 35 64 48 / 0 0 0 0
BOYS RANCH TX 67 34 69 43 / 0 0 0 0
CANYON TX 68 33 66 42 / 0 0 0 0
CLARENDON TX 70 35 64 42 / 0 0 0 0
DALHART TX 61 31 65 40 / 0 0 0 0
GUYMON OK 60 31 64 40 / 30 0 0 0
HEREFORD TX 69 33 67 43 / 0 0 0 0
LIPSCOMB TX 62 33 61 41 / 30 0 0 0
PAMPA TX 60 34 61 44 / 0 0 0 0
SHAMROCK TX 70 36 64 41 / 0 0 0 0
WELLINGTON TX 73 37 65 42 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.
TX...WIND ADVISORY FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...MOORE...ROBERTS...SHERMAN...AND WHEELER.
HIGH WIND WARNING FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: LIPSCOMB...AND OCHILTREE.
&&
14/15Hazardous weather outlook, Apr 6, 9:00 PM CDT, 7 hours 1 minute before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 900 PM CDT THU APR 6 2006 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 900 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A HIGH FIRE DANGER IS EXPECTED AGAIN ON SUNDAY...MONDAY... AND TUESDAY ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES. .SPOTTER INFORMATION STATEMENT... FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD PREPARE FOR INCREASED FIRE DANGER AGAIN ON SUNDAY...MONDAY...AND TUESDAY. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:01 AM CDT | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 12 more | 15 hr |
Nearby
High Wind Warnings in Oklahoma, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.